View Single Post
Old 04-12-2010, 06:18 AM   #2 (permalink)
RockyMntsGurl
FitDay Member
 
Join Date: Feb 2010
Posts: 5
Default

This is frustrating. I wrote you a long reply before and some web-error happened and it didn't post. This ones going to be short and to the point, sorry. I just wanted to check with a couple things with regard to your medical conditions.

Thyroid hormone level testing: Do you get it done? Maybe your levothyroxine dose is too low. (leading to low energy and slowed metabolism - hence hard to lose weight)

Tips for Levothyoxine dosing: take with or without food consistently. If you took it with food initially then always take it with food. Food changes how much levothyroxine you absorb.

Calcium containing foods/supplements may decrease the levothryroxine absorbed (dairy, fortified orange juice, dark green veggies, almonds, salmon) so be more aware to be consistent with these things

IMPORTANT: Chromium interacts with levothyroxine and can decrease the amount of levothyroxine you absorb by as much as 17%! is your doctor/pharmacist aware you are taking chronium? Are your thyroid hormone levels being monitored? Also chromium can disturb sleep (side effect).

Chromium also interacts with a group of drugs called NSAIDs which includes Aleve (naproxen), Advil/Motrin (ibuprofen), Aspirin/ASA and indomethacin. NSAIDs increase the chromium you absorb and can lead to harm/toxicity. Avoid NSAIDs. Tylenol (acetaminophen) is safe--- unless you have liver problems too.....

PS/ In addition to helping with blood sugar levels by allowing your body to better use the glucose in your blood, Metformin is also shown to reduce appetite. Perhaps that is why your doctor is so keen on it... but you can always discuss the issue with her - perhaps why you are not so keen on metformin and together you can find a better solution.

PPS/ if you ask your pharmacist about the iodine he/she should be able to look up the dose for you and give you more information on whether it will be safe and effective for you given your other conditions and medications. -- haha. you're not going to like me... I just looked up iodine in Natural Medicine Database that I have access to via my place of work. It interacts with your spironolactone. It can lead to hyperkalemia or excessively high levels of potassium in your body. This may present as nausea, fatigue, muscle weakness, tingling sensations and SOMETIMES if severe can lead to heart arrhythmias (bad!). Maybe best to ask the doctor/pharmacist. Additionally, iodine is not indicated to be used for HYPOthyroidism. It is shown to be used in HYPERthyroidism. And has been shown to make hypothyroidism worse.

Okay - I hope this post works. You're probably aware of lots of this but I hope it helps a little. These things just popped out to me when I was reading your post. You sound so frustrated with you lack of energy, I wanted to help make sure your medical conditions aren't standing in your way. Best of luck!

Last edited by RockyMntsGurl; 04-12-2010 at 06:48 AM.
RockyMntsGurl is offline   Reply With Quote